Skip to main content

Gap Localization of TE-Modes by Arbitrarily Weak Defects

Brown, B.M., Hoang, V., Plum, M., Radosz, M., Wood, Ian (2017) Gap Localization of TE-Modes by Arbitrarily Weak Defects. Journal of the London Mathematical Society, 95 (3). pp. 942-962. ISSN 0024-6107. E-ISSN 1469-7750. (doi:10.1112/jlms.12046) (KAR id:61408)

PDF Author's Accepted Manuscript
Language: English
Download (297kB) Preview
[thumbnail of BHPRW_author.pdf]
This file may not be suitable for users of assistive technology.
Request an accessible format
Official URL


This paper considers the propagation of TE-modes in photonic crystal waveguides. The waveguide is created by introducing a linear defect into a periodic background medium. Both the periodic background problem and the perturbed problem are modelled by a divergence type equation. A feature of our analysis is that we allow discontinuities in the coefficients of the operator, which is required to model many photonic crystals. It is shown that arbitrarily weak perturbations introduce spectrum into the spectral gaps of the background operator.

Item Type: Article
DOI/Identification number: 10.1112/jlms.12046
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Mathematics, Statistics and Actuarial Science
Depositing User: Ian Wood
Date Deposited: 20 Apr 2017 13:37 UTC
Last Modified: 16 Feb 2021 13:44 UTC
Resource URI: (The current URI for this page, for reference purposes)
Wood, Ian:
  • Depositors only (login required):


Downloads per month over past year